| Model Number |
N/A |
| Medical Device Problem Codes |
Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
07/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported a picc catheter was placed and during the guidewire removal it unraveled during traction.It was needed to restart the procedure with a new catheter and new insertion materials.Additional information received 10 august 2023: the procedure lasted for another 30 minutes, beyond the scheduled time.The patient complained of pain while the guidewire was being removed, imaging tests were performed, and the current patient is clinically stable, with improvement in breathing patterns.There was no need to administer pain medication, as the pain resolved after removal of the guide wire.A chest x-ray was performed after the procedure to analyze whether there was any damage caused by the event.The patient would exchange the central venous catheter for the picc due to the indication time for permanence of the central venous catheter that had expired.The picc would be used for the infusion of venous solutions necessary for the maintenance of his life.There is no other relevant history or concomitant therapy.
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed and was determined to be use related.The product returned for evaluation was a hydrophilic stiffening stylet.Complete breaks were observed in both the core and coil wires.The coil wire was severely elongated.The distal wire fragment including the weld tip was broken off and not returned.Microscopic inspection of the break in the core wire revealed a granular fracture surface and a tapered break profile.A region of increased luster was observed on the fracture surface of the core wire.Inspection of the break in the coil wire revealed a sharply defined fracture surface.One region of the coil wire fracture surface exhibited a glossy, striated fracture surface.The coil wire was not elongated in the vicinity of the fracture surface.The fracture features were consistent with sharp instrument damage which likely occurred during trimming of the catheter.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description